MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE A-P CHAMFER BLOCK SZ 4; RESECTION BLOCKS/DEVICES

DEPUY IRELAND - 9616671 ATTUNE A-P CHAMFER BLOCK SZ 4; RESECTION BLOCKS/DEVICES
Catalog Number 254500154
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the products in question were used in the surgery via tka for oa.In the surgery, when the osteotomy was performed, the said saw capture was attached to the said cutting block of size4, but it fell off.It was confirmed that they did not lock.Therefore, the surgeon used a muscle hook to perform the osteotomy.The surgery was completed successfully within 30 minutes surgical delay.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> <> the device associated with this report was returned to depuy synthes for evaluation.Visual analysis found signs of wear along the surface of the device.Additionally, a deep scratch was observed at the red lever.No other issues were identified.Based on the operational time through the years of servicing, the potential root cause will be attributed to normal wear out.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed, the saw and block were assembled together, they had a toggling movement while being locked and not tight as intended.This is most likely due to the wear of both devices.The overall complaint was confirmed as the observed condition of the attune a-p chamfer block sz 4 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected h3.

Brand Name
ATTUNE A-P CHAMFER BLOCK SZ 4
Common Device Name
RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17612131
Report Number1818910-2023-17471
Device Sequence Number6631653
Product Code HTZ
UDI-Device Identifier10603295395270
UDI-Public10603295395270
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500154
Device Lot NumberPG234716
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2023
Supplement Date Received by Manufacturer09/13/2023
09/18/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/14/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale